January  2017, 14(1): 263-275. doi: 10.3934/mbe.2017017

Sufficient optimality conditions for a class of epidemic problems with control on the boundary

Faculty of Math and Computer Sciences, University of Lodz, Banacha 22, 90-238 Lodz, Poland

Received  October 22, 2015 Accepted  April 22, 2016 Published  October 2016

In earlier paper of V. Capasso et al it is considered a simply model of controlling an epidemic, which is described by three functionals and systems of two PDE equations having the feedback operator on the boundary. Necessary optimality conditions and two gradient-type algorithms are derived. This paper constructs dual dynamic programming method to derive sufficient optimality conditions for optimal solution as well $\varepsilon $-optimality conditions in terms of dual dynamic inequalities. Approximate optimality and numerical calculations are presented too.

Citation: Miniak-Górecka Alicja, Nowakowski Andrzej. Sufficient optimality conditions for a class of epidemic problems with control on the boundary. Mathematical Biosciences & Engineering, 2017, 14 (1) : 263-275. doi: 10.3934/mbe.2017017
References:
[1]

V. ArnautuV. Barbu and V. Capasso, Controlling the spread of a class of epidemics, Appl. Math. Optim., 20 (1989), 297-317.  doi: 10.1007/BF01447658.  Google Scholar

[2]

V. Barbu and T. Precupanu, Convexity and Optimization in Banach Spaces Science+Business Media, Springer 2012. doi: 10.1007/978-94-007-2247-7.  Google Scholar

[3]

V. Capasso, Mathematical Structures of Epidemic Systems Lect. Notes in Biomath., 97 Springer 2008.  Google Scholar

[4]

V. Capasso and K. Kunisch, A reaction-diffusion system arising in modelling man-environment diseases, Quart. Appl. Math., 46 (1988), 431-450.   Google Scholar

[5]

E. Galewska and A. Nowakowski, A dual dynamic programming for multidimensional elliptic optimal control problems, Numer. Funct. Anal. Optim., 27 (2006), 279-289.  doi: 10.1080/01630560600698160.  Google Scholar

[6]

W. Hao and A. Friedman, The LDL-HDL profile determines the risk of atherosclerosis: A mathematical model PLoS ONE 9 (2014), e90497. doi: 10.1371/journal.pone.0090497.  Google Scholar

[7]

A. Miniak-Górecka, Construction of Computational Method for $\varepsilon $-Optimal Solutions Shape Optimization Problems PhD thesis, 2015. Google Scholar

[8]

A. Nowakowski, The dual dynamic programming, Proc. Amer. Math. Soc., 116 (1992), 1089-1096.  doi: 10.1090/S0002-9939-1992-1102860-3.  Google Scholar

[9]

A. Nowakowski, Sufficient optimality conditions for Dirichlet boundary control of wave equations, SIAM J. Control Optim., 47 (2008), 92-110.  doi: 10.1137/050644008.  Google Scholar

[10]

I. Nowakowska and A. Nowakowski, A dual dynamic programming for minimax optimal control problems governed by parabolic equation, Optimization, 60 (2011), 347-363.  doi: 10.1080/02331930903104390.  Google Scholar

[11]

A. Nowakowski and J. Sokołowski, On dual dynamic programming in shape control, Commun. Pure Appl. Anal., 11 (2012), 2473-2485.  doi: 10.3934/cpaa.2012.11.2473.  Google Scholar

show all references

References:
[1]

V. ArnautuV. Barbu and V. Capasso, Controlling the spread of a class of epidemics, Appl. Math. Optim., 20 (1989), 297-317.  doi: 10.1007/BF01447658.  Google Scholar

[2]

V. Barbu and T. Precupanu, Convexity and Optimization in Banach Spaces Science+Business Media, Springer 2012. doi: 10.1007/978-94-007-2247-7.  Google Scholar

[3]

V. Capasso, Mathematical Structures of Epidemic Systems Lect. Notes in Biomath., 97 Springer 2008.  Google Scholar

[4]

V. Capasso and K. Kunisch, A reaction-diffusion system arising in modelling man-environment diseases, Quart. Appl. Math., 46 (1988), 431-450.   Google Scholar

[5]

E. Galewska and A. Nowakowski, A dual dynamic programming for multidimensional elliptic optimal control problems, Numer. Funct. Anal. Optim., 27 (2006), 279-289.  doi: 10.1080/01630560600698160.  Google Scholar

[6]

W. Hao and A. Friedman, The LDL-HDL profile determines the risk of atherosclerosis: A mathematical model PLoS ONE 9 (2014), e90497. doi: 10.1371/journal.pone.0090497.  Google Scholar

[7]

A. Miniak-Górecka, Construction of Computational Method for $\varepsilon $-Optimal Solutions Shape Optimization Problems PhD thesis, 2015. Google Scholar

[8]

A. Nowakowski, The dual dynamic programming, Proc. Amer. Math. Soc., 116 (1992), 1089-1096.  doi: 10.1090/S0002-9939-1992-1102860-3.  Google Scholar

[9]

A. Nowakowski, Sufficient optimality conditions for Dirichlet boundary control of wave equations, SIAM J. Control Optim., 47 (2008), 92-110.  doi: 10.1137/050644008.  Google Scholar

[10]

I. Nowakowska and A. Nowakowski, A dual dynamic programming for minimax optimal control problems governed by parabolic equation, Optimization, 60 (2011), 347-363.  doi: 10.1080/02331930903104390.  Google Scholar

[11]

A. Nowakowski and J. Sokołowski, On dual dynamic programming in shape control, Commun. Pure Appl. Anal., 11 (2012), 2473-2485.  doi: 10.3934/cpaa.2012.11.2473.  Google Scholar

[1]

Andrzej Nowakowski, Jan Sokolowski. On dual dynamic programming in shape control. Communications on Pure & Applied Analysis, 2012, 11 (6) : 2473-2485. doi: 10.3934/cpaa.2012.11.2473

[2]

Ram U. Verma. General parametric sufficient optimality conditions for multiple objective fractional subset programming relating to generalized $(\rho,\eta,A)$ -invexity. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 333-339. doi: 10.3934/naco.2011.1.333

[3]

Jérôme Renault. General limit value in dynamic programming. Journal of Dynamics & Games, 2014, 1 (3) : 471-484. doi: 10.3934/jdg.2014.1.471

[4]

Mansoureh Alavi Hejazi, Soghra Nobakhtian. Optimality conditions for multiobjective fractional programming, via convexificators. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-9. doi: 10.3934/jimo.2018170

[5]

Xiaoni Chi, Zhongping Wan, Zijun Hao. Second order sufficient conditions for a class of bilevel programs with lower level second-order cone programming problem. Journal of Industrial & Management Optimization, 2015, 11 (4) : 1111-1125. doi: 10.3934/jimo.2015.11.1111

[6]

Oliver Junge, Alex Schreiber. Dynamic programming using radial basis functions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4439-4453. doi: 10.3934/dcds.2015.35.4439

[7]

Eduardo Espinosa-Avila, Pablo Padilla Longoria, Francisco Hernández-Quiroz. Game theory and dynamic programming in alternate games. Journal of Dynamics & Games, 2017, 4 (3) : 205-216. doi: 10.3934/jdg.2017013

[8]

Rein Luus. Optimal control of oscillatory systems by iterative dynamic programming. Journal of Industrial & Management Optimization, 2008, 4 (1) : 1-15. doi: 10.3934/jimo.2008.4.1

[9]

Qing Liu, Armin Schikorra. General existence of solutions to dynamic programming equations. Communications on Pure & Applied Analysis, 2015, 14 (1) : 167-184. doi: 10.3934/cpaa.2015.14.167

[10]

Vladimir Gaitsgory, Alex Parkinson, Ilya Shvartsman. Linear programming based optimality conditions and approximate solution of a deterministic infinite horizon discounted optimal control problem in discrete time. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1743-1767. doi: 10.3934/dcdsb.2018235

[11]

Shu-Cherng Fang, David Y. Gao, Ruey-Lin Sheu, Soon-Yi Wu. Canonical dual approach to solving 0-1 quadratic programming problems. Journal of Industrial & Management Optimization, 2008, 4 (1) : 125-142. doi: 10.3934/jimo.2008.4.125

[12]

Jen-Yen Lin, Hui-Ju Chen, Ruey-Lin Sheu. Augmented Lagrange primal-dual approach for generalized fractional programming problems. Journal of Industrial & Management Optimization, 2013, 9 (4) : 723-741. doi: 10.3934/jimo.2013.9.723

[13]

Gianni Di Pillo, Giampaolo Liuzzi, Stefano Lucidi. A primal-dual algorithm for nonlinear programming exploiting negative curvature directions. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 509-528. doi: 10.3934/naco.2011.1.509

[14]

Haibo Jin, Long Hai, Xiaoliang Tang. An optimal maintenance strategy for multi-state systems based on a system linear integral equation and dynamic programming. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-26. doi: 10.3934/jimo.2018188

[15]

Jing Quan, Zhiyou Wu, Guoquan Li. Global optimality conditions for some classes of polynomial integer programming problems. Journal of Industrial & Management Optimization, 2011, 7 (1) : 67-78. doi: 10.3934/jimo.2011.7.67

[16]

Yuhua Sun, Laisheng Wang. Optimality conditions and duality in nondifferentiable interval-valued programming. Journal of Industrial & Management Optimization, 2013, 9 (1) : 131-142. doi: 10.3934/jimo.2013.9.131

[17]

Xian-Jun Long, Jing Quan. Optimality conditions and duality for minimax fractional programming involving nonsmooth generalized univexity. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 361-370. doi: 10.3934/naco.2011.1.361

[18]

Xiao-Bing Li, Qi-Lin Wang, Zhi Lin. Optimality conditions and duality for minimax fractional programming problems with data uncertainty. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1133-1151. doi: 10.3934/jimo.2018089

[19]

Ryan Loxton, Qun Lin. Optimal fleet composition via dynamic programming and golden section search. Journal of Industrial & Management Optimization, 2011, 7 (4) : 875-890. doi: 10.3934/jimo.2011.7.875

[20]

Lahcen Maniar, Martin Meyries, Roland Schnaubelt. Null controllability for parabolic equations with dynamic boundary conditions. Evolution Equations & Control Theory, 2017, 6 (3) : 381-407. doi: 10.3934/eect.2017020

2018 Impact Factor: 1.313

Metrics

  • PDF downloads (11)
  • HTML views (1)
  • Cited by (0)

Other articles
by authors

[Back to Top]